Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Should Gabapentin be discontinued if it causes dizziness?

I have been diagnosed with neuropathy and gabapentin was perscroibed. I took it last night and am off center and out of balance. It still having an effect even though I took it At 10pm last night. I don t think I can take it cause I live alone and live independently. I don t feel I can drive my car safely. Should I discontinue the meds and what would you recommend?
Tue, 19 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

If it was prescribed for nerve pain or neuropathy, Gabapentin may be discontinued if it is causing unpleasant side effects. Do discuss with your treating physician regarding this. Are you taking any Vitamin B12 supplements for your neuropathy? This might also help.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I m 41 and on 30 mg twice a day for pain manangment and also 2400 mg of gabapentin for severe nerve damage. I got pretty dizzy today and was unable to take my 300 mg tidenal 3 today when I had a flare up. Tonight my kidneys are kinda hurting. Should I see my doctor tomorrow?

doctor1 MD

I am taking 300 mg gabapentin, 3 times daily. A week ago I spent the week in hospital diagnosed with diverticulitis. Within a short time of taking this medication I feel dizzy and light headed. I have difficulty concentrating and remembering simple things like names of people I know. I have been on this medication for 8 days now. Will this go away or should I ask for a lower dose?

doctor1 MD

I have been taking Gabapentin 1 pill since Jan 9 to control my hot flashes. I went off Premeran April of last year. I couple of days ago I started noticing some light heading and I thought it may be due to cataract surgery that I had on Jan 10 (the left eye). Each day this light headedness and dizziness increased. Last night I had wine with dinner and this morning I thought my head was coming off. Terrible dizziness and I think I heard a swishing sound when I turned my head. Slept most of the day but still feeling the effects tonight. Should I see a doctor or will this go away. I plan on NOT taking the medication again.